Advertisement

Novel numerical method of the fractional cable equation

  • Y. Chen
  • Chang-Ming ChenEmail author
Original Research
  • 22 Downloads

Abstract

In this article, mainly based on the second order compact approximation of first order derivative, the novel numerical method with second order temporal accuracy and fourth order spatial accuracy is proposed to solve the fractional cable equation. The numerical analysis involving convergence and stability of the novel numerical method subject to strict and detailed discussion. In addition, the numerical experiment strongly support the theoretical analysis results.

Keywords

The fractional cable equation The second order compact approximation of first order derivative Convergence Stability 

Mathematics Subject Classification

26A33 65M06 65M12 

Notes

References

  1. 1.
    Atangana, A., Gomez-Aguilar, J.F.: A new derivative with normal distribution kernel: theory, methods and applications. Physica A 476, 1–14 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Atangana, A., Gomez-Aguilar, J.F.: Hyperchaotic behaviour obtained via a nonlocal operator with exponential decay and Mittag-Leffler laws. ChaosSolitons Fractals 102, 285–294 (2017) MathSciNetCrossRefGoogle Scholar
  3. 3.
    Atangana, A., Gomez-Aguilar, J.F.: Fractional derivatives with no-index law property: application to chaos and statistics. Chaos Solitons Fractals 114, 516–535 (2018)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bhrawy, A.H., Zaky, M.A.: Numerical simulation for two-dimensional variable-order fractional nonlinear cable equation. Nonlinear Dyn. 80, 101–116 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Chen, C.-M., Liu, F., Turner, I., Anh, V.: Fourier method for the fractional diffusion equation describing sub-diffusion. J. Comput. Phys. 227, 886–897 (2007)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chen, C.-M., Liu, F., Anh, V., Turner, I.: Numerical schemes with high spatial accuracy for a variable-order anomalous subdiffusion equation. SIAM J. Sci. Comput. 32(4), 1740–1760 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Chen, C.-M., Liu, F., Burrage, K.: Numerical analysis for a variable-order nonlinear cable equation. J. Comput. Appl. Math. 236, 209–224 (2011)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chen, Y.M., Liu, L.Q., Li, B.F., Sun, Y.N.: Numerical solution for the variable order linear cable equation with Bernstein polynomials. Appl. Math. Comput. 238, 329–341 (2014) MathSciNetzbMATHGoogle Scholar
  9. 9.
    Gomez-Aguilar, J.F., et al.: New insight in fractional differentiation: power, exponential decay and Mittag-Leffler laws and applications. Eur. Phys. J. Plus 132(1), 1–23 (2017)CrossRefGoogle Scholar
  10. 10.
    Gomez-Aguilar, J.F., et al.: Bateman–Feshbach Tikochinsky and Caldirola–Kanai oscillators with new fractional differentiation. Entropy 19(2), 55 (2017)CrossRefGoogle Scholar
  11. 11.
    Gomez-Aguilar, J.F., et al.: Fractional Liénard type model of a pipeline within the fractional derivative without singular kernel. Adv. Differ. Equ. N. Y. 2016, 173 (2016) CrossRefGoogle Scholar
  12. 12.
    Gomez-Aguilar, J.F., et al.: Homotopy perturbation transform method for nonlinear differential equations involving to fractional operator with exponential kernel. Adv. Differ. Equ. N. Y. 2017(1), 68 (2017)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Henry, B.I., Langlands, T.A.M.: Fractional cable models for spiny neuronal dendrites. Phys. Rev. Lett. 100, 128103 (2008)CrossRefGoogle Scholar
  14. 14.
    Hu, X.L., Zhang, L.M.: Implicit compact difference schemes for the fractional cable equation. Appl. Math. Model. 36, 4027–4043 (2012)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Inc, M., Cavlak, E., Bayram, M.: An approximate solution of fractional cable equation by homotopy analysis method. Bound. Value Probl. (2014).  https://doi.org/10.1186/1687-2770-2014-58 MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Irandoust-Pakchin, S., Javidi, M., Kheiri, H.: Analytical solutions for the fractional nonlinear cable equation using a modified homotopy perturbation and separation of variables methods. Comput. Math. Math. Phys. 56, 116–131 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Langlands, T.A.M., Henry, B.I., Wearne, S.L.: Solution of a fractional cable equation: finite case. Applied Mathematics Report AMR05/35, University of New South Wales (2005)Google Scholar
  18. 18.
    Langlands, T.A.M., Henry, B.I., Wearne, S.L.: Fractional cable equation models for anomalous electrodiffusion in nerve cells: infinite domain solutions. J. Math. Biol. 59, 761–808 (2009)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Li, C., Deng, W.H.: Analytical solutions, moments, and their asymptotic behaviors for the time-space fractional cable equation. Commun. Theor. Phys. 62, 54–60 (2014)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Lin, Y.M., Li, X.J., Xu, C.J.: Finite difference/spectral approximations for the fractional cable equation. Math. Comput. 80, 1369–1396 (2011)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Liu, F., Yang, Q., Turner, I.: Two new implicit numerical methods for the fractional cable equation. J. Comput. Nonlinear Dyn. (2011).  https://doi.org/10.1115/1.4002269 CrossRefGoogle Scholar
  22. 22.
    Liu, Y., Du, Y.W., Li, H., Wang, J.F.: A two-grid finite element approximation for a nonlinear time-fractional cable equation. Nonlinear Dyn. 85, 2535–2548 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Morales-Delgado, V.F., et al.: On the solutions of fractional order of evolution equations. Eur. Phys. J. Plus 132(1), 1–17 (2017)CrossRefGoogle Scholar
  24. 24.
    Shivanian, E., Jafarabadi, A.: An improved meshless algorithm for a kind of fractional cable problem with error estimate. Chaos Solitons Fractals 110, 138–151 (2018)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Shivanian, E., Jafarabadi, A.: Time fractional modified anomalous sub-diffusion equation with a nonlinear source term through locally applied meshless radial point interpolation. Mod. Phys. Lett. B 32(22), 1850251 (2018)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Shivanian, E., Jafarabadi, A.: The spectral meshless radial point interpolation method for solving an inverse source problem of the time-fractional diffusion equation. Appl. Numer. Math. 129, 1–25 (2018)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Shivanian, E., Jafarabadi, A.: Analysis of the spectral meshless radial point interpolation for solving fractional reaction-subdiffusion equation. J. Comput. Appl. Math. 336, 98–113 (2018)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Wang, Y.Z., Liu, Y., Li, H., Wang, J.F.: Finite element method combined with second-order time discrete scheme for nonlinear fractional cable equation. Eur. Phys. J. Plus 131, 61 (2016).  https://doi.org/10.1140/epjp/i2016-16061-3 CrossRefGoogle Scholar
  29. 29.
    Yepez-Martinez, H., et al.: The Feng’s first integral method applied to the nonlinear mKdV space-time fractional partial differential equation. Rev. Mex. Fs. 62(4), 310–316 (2016) MathSciNetGoogle Scholar
  30. 30.
    Yu, B., Jiang, X.Y.: Numerical identification of the fractional derivatives in the two-dimensional fractional cable equation. J. Sci. Comput. 68, 252–272 (2016)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Zhang, H.X., Yang, X.H., Han, X.L.: Discrete-time orthogonal spline collocation method with application to two-dimensional fractional cable equation. Comput. Math. Appl. 68, 1710–1722 (2014)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Zhuang, P., Liu, F., Turner, I., Anh, V.: Galerkin finite element method and error analysis for the fractional cable equation. Numer. Algorithms 72, 447–466 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Korean Society for Informatics and Computational Applied Mathematics 2019

Authors and Affiliations

  1. 1.School of Applied MathematicsXiamen University of TechnologyXiamenChina
  2. 2.School of Mathematical SciencesXiamen UniversityXiamenChina

Personalised recommendations